MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number DSF1633
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2025, this patient underwent an endovascular treatment for abdominal aortic aneurysm and iliac artery aneurysm using gore® excluder® conformable aaa endoprosthesis, gore® excluder® aaa endoprosthesis, gore® excluder® iliac branch endoprosthesis (ibe), and gore® dryseal flex introducer sheath (dsf sheath).After successful deployment of all the planned devices, a 16 fr dsf sheath was removed and a perclose device was used for closure of the puncture site, but the device did not work properly, requiring conversion to cut-down for hemostasis.The removed dsf sheath was then reinserted for approximately 8 cm.During reinsertion, it was observed that a black wire (coil) was protruding from the sheath tube at 10 cm from the sheath tip.This portion had not entered the patient¿s body, so the cut-down and hemostasis was not affected, and the procedure was concluded without patient¿s health injury.Reportedly, preparation of the devices and technique at the start of procedure were without issues.The reporting physician commented as follows: the timing of the sheath damage was unknown.Due to the narrow access, if the sheath had been damaged inside the body, it could have caused vascular injury during removal, but there was no health injury to the patient; therefore, the protruding part was believed not to have entered the body.The cause might be related to the surgical field or device handling.
 
Additional Manufacturer Narrative
H6: investigation findings and conclusions were updated to reflect the results of investigation.H6: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.H6: engineering evaluation the reported protrusion of a black wire from the sheath body during a second insertion was confirmed through evaluation of the returned device.The returned dryseal sheath exhibits a kink approximately 10cm from the leading end of the sheath body.The wire coil integrated in the sheath assembly was broken at the kink location, and the broken ends protruded from the sheath.The timing and cause for the kink and broken coil could not be established with the available information; however, there was no reported sheath kink nor damage until the protruding wire was observed as the sheath was being inserted for the second time during the procedure.Further, there was no vessel trauma indicating the wire protruded while the dryseal sheath was in the patient.This indicates the sheath was likely kinked or damaged during manipulation following its first removal from the patient as reported.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
tatsuya sato
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23861530
Report Number3007284313-2025-04473
Device Sequence Number15790249
Product Code DYB
UDI-Device Identifier00733132630028
UDI-Public(01)00733132630028(17)280721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDSF1633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale